Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 4, NWS Glasgow, MT

April 30, 20116 counties in Montana

NWS Glasgow, MT issued this high wind warning at Apr 30, 2011, 10:34 AM MDT for 6 counties in Montana. It was in force for 7 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 10:34 AM MDT (16:34 UTC)
Expired
Apr 30, 2011, 6:00 PM MDT
In force
7 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Garfield County, MT, McCone County, MT, Prairie County, MT, Roosevelt County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 66 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:30 AM MDTBLIZZARDBainville, MTVISIBILITY IS ABOUT 10 FEET AT MOST EAST OF BAINVILLE NEAR THE STATELINE. MULTIPLE CARS ARE STUCK ON THE HIGHWAY OR HAVE SLID OFF IN THE DITCH. POWERLINES ARE DOWN.
Apr 30, 12:14 PM MDTNON-TSTM WND GST 6113 Nw Mccloud, MTBIG SHEEP RAWS SITE REPORTED SUSTAINED WINDS OF 38 MPH GUSTING TO 61 MPH.
Apr 30, 12:48 PM MDTNON-TSTM WND GST 51Jordan, MTSUSTAINED WINDS GREATER THAN 30 MPH SINCE 948AM. HIGHEST GUST OCCURRED BETWEEN 1148AM AND 1148PM.
Apr 30, 1:23 PM MDTHIGH SUST WINDS 618 Sw Bredette, MTMCDONALD PASS RAWS REPORTED SUSTAINED WINDS OF 45 TO 55 MPH WITH GUST TO 61 MPH FROM 0123 AM TO 1344 PM.
Apr 30, 1:44 PM MDTNON-TSTM WND GST 5814 Nnw Hell Creek Recre, MTSUSTAINED WINDS GREATER THAN 30MPH SINCE 1044AM AT THE KING COULEE RAWS. HIGHEST GUST OCCURRED AT 144PM.
Apr 30, 2:04 PM MDTSNOW 0Bainville, MTSNOW STOPPED AROUND 12PM. CURRENT WINDS ARE ESTIMATED TO BE AROUND 40 MPH. THERE ARE 2.5 TO 3 FOOT DRIFTS IN THE YARD. THE WINDS KNOCKED DOWN A PANEL FENCE. THEY HAVE BEEN WITHOUT POWER SINCE 520AM.
Apr 30, 4:06 PM MDTHIGH SUST WINDS 45Nne Nashua, MTSUSTAINED WINDS ABOVE 40MPH SINCE 1255PM.
Apr 30, 4:30 PM MDTNON-TSTM WND DMGBainville, MTTHE COMBINATION OF SNOW AND WIND CONTRIBUTED TO DAMAGE TO ABOUT 300 POWER POLES ACROSS EASTERN ROOSEVELT AND SHERIDAN COUNTIES TODAY. AN ESTIMATED 1500 RESIDENTS WERE WITHOUT POWER. INFORMATION RELAYED BY ROOSEVELT COUNTY EMERGENCY MANAGEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WWUS75 KGGW 301634
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1034 AM MDT SAT APR 30 2011

MTZ018-020-023-026-010000-
/O.NEW.KGGW.HW.W.0004.110430T1634Z-110501T0000Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-PRAIRIE-
INCLUDING THE CITIES OF...SCOBEY...WOLF POINT...POPLAR...CIRCLE...
TERRY
1034 AM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 


* WINDS: NORTHWEST 35 TO 45 MPH...WITH GUSTS TO 60 MPH AT TIMES.

* TIMING: WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON
  HOURS...BEFORE TAPERING OFF DURING THE EVENING. 

* IMPACTS: HIGH PROFILE VEHICLES MAY BE BLOWN OVER. OUTDOOR ITEMS
  MAY BE BLOWN AWAY. TREES MAY BE DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021-022-010045-
/O.CON.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN
1034 AM MDT SAT APR 30 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* WINDS: NORTHWEST 25 TO 35 MPH

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY...BEFORE 
  DIMINISHING THIS EVENING. 

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN 
  WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT.

&&

$$
2 follow-up statements
131 
WWUS75 KGGW 302010
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
210 PM MDT SAT APR 30 2011

MTZ017-022-010000-
/O.UPG.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/
/O.EXA.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN
210 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE
LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH AT TIMES.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE
  AFTERNOON...BEFORE DIMINISHING THIS EVENING. THE STRONGEST WINDS
  WILL OCCUR ACROSS SOUTHERN VALLEY AND EASTERN GARFIELD COUNTIES.

* IMPACTS: HIGH PROFILE VEHICLES MAY BE BLOWN OVER. OUTDOOR ITEMS
  MAY BE BLOWN AWAY. TREES MAY BE DAMAGED. POWER LINES MAY BE
  DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ018-020-023-026-010000-
/O.CON.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/
DANIELS-WESTERN ROOSEVELT-MCCONE-PRAIRIE-
INCLUDING THE CITIES OF...SCOBEY...WOLF POINT...POPLAR...CIRCLE...
TERRY
210 PM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

* WINDS: NORTHWEST 40 TO 50 MPH...WITH GUSTS TO 60 MPH AT TIMES.

* TIMING: WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS...
  BEFORE TAPERING OFF DURING THE EVENING. 

* IMPACTS: HIGH PROFILE VEHICLES MAY BE BLOWN OVER. OUTDOOR ITEMS
  MAY BE BLOWN AWAY. TREES MAY BE DAMAGED. POWER LINES MAY BE
  DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-010200-
/O.CON.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT
210 PM MDT SAT APR 30 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* WINDS: NORTHWEST 25 TO 35 MPH

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY...BEFORE 
  DIMINISHING THIS EVENING. 

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN 
  WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT.

&&

$$
707 
WWUS75 KGGW 010008
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
608 PM MDT SAT APR 30 2011

MTZ017-022-023-010200-
/O.EXP.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/
/O.EXA.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...CIRCLE
608 PM MDT SAT APR 30 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
FORT PECK LAKE...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST 20 TO 30 MPH EARLY THIS EVENING.

* TIMING: THE STRONG WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN 
  WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT.

&&

$$

MTZ018-020-026-010115-
/O.EXP.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/
DANIELS-WESTERN ROOSEVELT-PRAIRIE-
INCLUDING THE CITIES OF...SCOBEY...WOLF POINT...POPLAR...TERRY
608 PM MDT SAT APR 30 2011

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE STRONG WINDS THAT OCCURRED THIS AFTERNOON CONTINUE TO
DIMINISH...THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

MTZ016-021-010200-
/O.CON.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT
608 PM MDT SAT APR 30 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH.

* TIMING: THE STRONG WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

* IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH 
  AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR 
  SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN 
  WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 4:48 AM MDT, 5 hours 46 minutes earlier.

Area forecast discussion, Apr 30, 4:48 AM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
448 AM MDT SAT APR 30 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...
VERY STRONG STACKED LOW PRESSURE SYSTEM MOVING INTO CENTRAL NORTH
DAKOTA THIS MORNING. TIGHT PRESSURE GRADIENT INTO EASTERN MONTANA
PRODUCING VERY STRONG WINDS THROUGH MOST OF THE CWA AS LOW DEEPENS
OVER MINOT. WINDS BEGINNING TO DIMINISH OVER THE FAR WESTERN ZONES
BUT WILL TAKE MOST OF THE DAY TO WEAKEN ELSEWHERE AS THE STORM
WILL BE SLOW TO MOVE EAST. PRECIPITATION WRAPPING AROUND THE STORM
HAS BEEN A MIX OF RAIN AND SNOW EARLY THIS MORNING AND IS
DIMINISHING FROM THE WEST AS DRIER AIR IS PULLED INTO THE SYSTEM.
VERY LITTLE ACCUMULATION OCCURING AS MOST AREAS ARE AT OR ABOVE
FREEZING BUT WITH THE WINDS AND FALLING SNOW...VISIBILITIES ARE
STILL VERY LOW IN PLACES. HAVE OPTED TO CANCEL BLIZZARD WARNING
AND REPLACE WITH A WINTER WEATHER ADVISORY. FURTHER WEST WHERE
WINTER WEATHER ADVISORY WAS IN PLACE...PRECIPITATION HAS ENDED SO
HAVE CANCELLED THAT ADVISORY. WILL ALSO CONTINUE THE LAKE WIND
ADVISORY FOR TODAY.

FOLLOWING THIS STORM A RIDGE BEGINS TO BUILD INTO THE NORTHERN
ROCKIES. NORTHWEST FLOW ALOFT WILL BRING A WEAK DISTURBANCE ACROSS
MONTANA ON SUNDAY...WITH THE POTENTIAL FOR SCATTERED SHOWERS.
DOWNSLOPE PATTERN DEVELOPS ON MONDAY FOR DRIER WEATHER RETURNING
TO THE REGION. TEMPERATURES WILL ALSO BE WARMING AS THE RIDGE
PUSHES EAST. EBERT

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
AN UPPER TROUGH...CURRENTLY SOUTH OF THE ALEUTIANS...WILL SWING
OVER VANCOUVER ISLAND MONDAY EVENING. THIS WILL SPIN UP A STACKED
CYCLONIC STORM OVER THE SOUTHERN CANADIAN PRAIRIE BY TUESDAY
SENDING A COLD FRONT ACROSS NORTHEAST MONTANA. THE STORM MAY BE
POSITIONED NORTH ENOUGH FOR MOST PRECIPITATION TO REMAIN TO OUR
NORTH. THE TROUGH ENERGY SPLITS AS THE BASE OF THE TROUGH SENDING
ENERGY ACROSS THE CENTRAL ROCKIES. THE BEST BET FOR NOW IS TO KEEP
POPS IN FOR TUESDAY AND THURSDAY WHEN THE TROUGH MOVES FARTHER
EAST. THE WINDS WILL BECOME NORTHWESTERLY AFTER THE FRONTAL
PASSAGE AND INCREASE TO 15-25KTS THROUGH THURSDAY. THE WEAK UPPER
RIDGING WILL DRY CONDITIONS OUT BEGINNING THURSDAY NIGHT AND ALLOW
WINDS TO DIMINISH.

WITH 850MB TEMPERATURES REMAINING ABOVE 0*C MOST PRECIPITATION
SHOULD REMAIN LIQUID AND MAXIMUM SURFACE TEMPERATURES WILL NOT
WANDER FAR FROM NORMAL.

GFS...GEM AND EC FRONTAL AND TROUGH TIMING ARE SIMILAR...AS ARE
GENERAL FEATURES THROUGH WEDNESDAY. THEN THE MODELS BUILD AN UPPER
RIDGE ALONG THE WEST COAST WHICH MOVES OVER THE AREA AROUND
THURSDAY NIGHT. BY FRIDAY THE MODELS GO OUT OF PHASE WITH THE NEXT
STORM SYSTEM DROPPING OUT OF THE GULF OF ALASKA. THEREFORE MOST OF
THE EXTENDED PERIOD THROUGH THURSDAY NIGHT THE MODELS ARE IN GOOD
AGREEMENT. SCT

&&

.AVIATION...
THE STRONG SPRING STORM CONTINUES THIS MORNING AS IT MOVES INTO
NORTH DAKOTA. THE SURFACE LOW AND UPPER LOW ARE STACKED UP AND
DEVELOPING STRONG NORTHWESTERLY WINDS OF 25-40KTS. THESE WINDS
WILL REMAIN STRONG ALL DAY THEN BEGIN TO DIMINISH THIS EVENING AS
THE STORM CENTER MOVES INTO NORTHERN MINNESOTA.

THE EASTERN TAF SITES WILL BE MOST AFFECTED BY LOW OVERCAST OF THE
IFR/MVFR VARIETY AND POSSIBLY SN WITH BLOWING SNOW WHICH COULD
REDUCE VISIBILITIES TO IFR THROUGH MORNING. SCT

&&

.HYDROLOGY...
THE MILK RIVER CONTINUES ITS VERY SLOW DECLINE FROM TAMPICO TO
NASHUA. THE RIVER AT TAMPICO IS BELOW FLOOD STAGE. THE RIVER AT
GLASGOW AND NASHUA ARE AT MINOR FLOOD STAGE AND GRADUALLY FALLING.
THIS TREND SHOULD CONTINUE FOR AT LEAST THE NEXT WEEK.

HOWEVER...A SIGNIFICANT AMOUNT OF SNOW CONTINUES TO BE ON THE
GROUND IN THE CYPRESS HILLS REGION OF SOUTHWEST SASKATCHEWAN AND
SOUTHEAST ALBERTA. WHEN THIS SNOW MELTS IT WILL FLOW DOWN
FRENCHMAN CREEK...ENTERING THE MILK RIVER NEAR SACO SOMETIME IN
MAY. ALTHOUGH THE EXACT TIMING OF THE MELT IS UNCERTAIN...WHEN
THIS SNOWMELT OCCURS ANOTHER RISE ON THE MILK RIVER WILL LIKELY
ACCOMPANY IT. THE MAGNITUDE AND TIMING OF THIS NEXT RISE IS
UNCERTAIN AT THIS TIME.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR FORT PECK
LAKE.

WINTER WEATHER ADVISORY UNTIL 11 AM MDT THIS MORNING FOR
SHERIDAN...RICHLAND...DAWSON...WIBAUX...EASTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 30, 6:34 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
634 AM MDT SAT APR 30 2011

MTZ016>018-020>023-026-059>061-011100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-PRAIRIE-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
634 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE REGION
TODAY AS A SPRING STORM SYSTEM MOVES THROUGH NORTH DAKOTA. WINDS
WILL SUBSIDE BY THIS EVENING. A LAKE WIND ADVISORY IS IN EFFECT
FOR FORT PECK LAKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ019-024-025-027-062-011100-
SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT-
634 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS AND A MIX OF RAIN AND SNOW WILL CREATE
DIFFICULT TRAVEL CONDITIONS THIS MORNING AS A SPRING STORM SYSTEM
MOVES THROUGH NORTH DAKOTA. THE PRECIPITATION WILL END BY LATE
MORNING BUT THE STRONG WINDS WILL CONTINUE UNTIL THIS EVENING. A
A BLIZZARD WARNING IS NOW IN EFFECT THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 30, 7:25 AM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
725 AM MDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     BLIZZARD         PLENTYWOOD              48.77N 104.56W
04/30/2011                   SHERIDAN           MT   LAW ENFORCEMENT

            FROM PLENTYWOOD TO ANTELOPE...200 FT TO 1/2 MI VISIBILITY
            WITH GUSTY WINDS...SWITCHING TO RAIN AND SNOW.

0335 AM     BLIZZARD         10 N LINDSAY            47.36N 105.15W
04/30/2011                   DAWSON             MT   TRAINED SPOTTER

            1.5 INCHES OF SNOW WITH 35 MPH WINDS GUSTING TO 50 MPH.
            LOST POWER ABOUT 1 HOUR AGO.

0405 AM     BLIZZARD         ESE WESTBY              48.87N 104.05W
04/30/2011                   DIVIDE             ND   TRAINED SPOTTER

            BLOWING SNOW...LESS THAN 1/4 MI VISIBILITY. CURRENTLY
            WITHOUT POWER. 1.5 FOOT DRIFTS. MEDICINE LAKE AND
            HOMESTEAD ALSO WITHOUT POWER.

0415 AM     BLIZZARD         PLENTYWOOD              48.77N 104.56W
04/30/2011                   SHERIDAN           MT   LAW ENFORCEMENT

            HIGHWAY 5 EAST MILE MARKER 7 HAS WHITEOUT
            CONDITIONS...DEPUTY HAD TO STOP DUE TO VERY LITTLE
            VISIBILITY.

0420 AM     BLIZZARD         WIBAUX                  46.99N 104.19W
04/30/2011                   WIBAUX             MT   EMERGENCY MNGR

            TRUCKS HAVE BEEN REPORTED SLIDING OFF OF INTERSTATE
            94...LESS THAN 1/4 MI VISIBILITY. 1-2 INCHES OF SNOW ON
            THE GROUND WITH WINDS 30-35 MPH.

0605 AM     BLIZZARD         15 SSE CULBERTSON       47.93N 104.45W
04/30/2011                   RICHLAND           MT   TRAINED SPOTTER

            VISIBILITY 1/8 MI...1 INCH OF SNOW WITH 1-2 FOOT
            DRIFTS...25-35 MPH WINDS AND STILL SNOWING

0612 AM     BLIZZARD         5 WSW GLENDIVE          47.08N 104.82W
04/30/2011                   DAWSON             MT   TRAINED SPOTTER

            74 MPH WIND GUST AT 504 AM...42 MPH SUSTAINED

0628 AM     BLIZZARD         WIBAUX                  46.99N 104.19W
04/30/2011                   WIBAUX             MT   EMERGENCY MNGR

            NO POWER IN WIBAUX...WIND GUSTS AT BAKER 63 MPH.

0640 AM     BLIZZARD         S NAVAJO                48.79N 105.06W
04/30/2011                   DANIELS            MT   TRAINED SPOTTER

            WIND 35 MPH GUSTING TO 51 MPH. 0.10 OF PRECIP OVERNIGHT.
            ICE ON NORTH FACE OF BUILDINGS.

0644 AM     BLIZZARD         2 W BLOOMFIELD          47.41N 104.96W
04/30/2011                   DAWSON             MT   TRAINED SPOTTER

            62 MPH WIND GUST...40-45 MPH SUSTAINED. AT LEAST 2 INCHES
            OF SNOW ON THE GROUND

0710 AM     BLIZZARD         ESE WESTBY              48.87N 104.05W
04/30/2011                   DIVIDE             ND   TRAINED SPOTTER

            VISIBILITY 15-20 FEET...VERY GUSTY WINDS AND STILL NO
            POWER.

0710 AM     BLIZZARD         5 WNW WIBAUX            47.02N 104.28W
04/30/2011                   WIBAUX             MT   TRAINED SPOTTER

            NEAR 0 VISIBILITY...45-50 MPH WINDS AND NO POWER.

&&

JB
Local storm report, Apr 30, 8:18 AM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
818 AM MDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     BLIZZARD         2 SSE SAINT PHILLIP     46.80N 104.12W
04/30/2011                   WIBAUX             MT   TRAINED SPOTTER

            3 FOOT DRIFTS WITH 50 MPH WINDS GUSTING TO 60
            MPH...VISIBILITY LESS THAN 50 YARDS WITH WET HEAVY SNOW

&&

JB
Local storm report, Apr 30, 8:34 AM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
834 AM MDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     BLIZZARD         9 NW CARLYLE            46.73N 104.22W
04/30/2011                   WIBAUX             MT   TRAINED SPOTTER

            100 FOOT VISIBILITY...2 FOOT DRIFTS WITH 35 MPH WINDS

&&

JB

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:30 AM MDTWinter Weather AdvisoryGGWDawson, Richland, Roosevelt, Sheridan, Wibaux3 hr
Apr 30, 6:32 AM MDTBlizzard WarningGGWDawson, Richland, Roosevelt, Sheridan, Wibaux11 hr

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.